By Peter A. McCullough, MD, MPH
As the aftermath of the COVID-19 debacle unfolds world-wide, doctors are now scrambling to understand who could have COVID-19 vaccine induced myopericarditis and be at risk of sudden death. Among a sea of vaccine injured patients with a wide range of cardiac and neurologic symptoms, Sanada et al found some clues in a 13 year old boy who became symptomatic after his second dose of Pfizer and was diagnosed with POTS (postural orthostatic tachycardia syndrome) on day 15 after the shot.
He was treated with midodrine, an alpha-1 receptor agonist (similar to adrenalin). On day 33 he was admitted to the hospital and found to have an elevated troponin and positive for inflammation and fluid in the pericardium consistent with myopericarditis. He was treated with IVIG for the myocarditis which was the less serious of the two conditions in his case. The POTS required over 7 months of intensive treatment including midodrine, pregabalin, propranolol, droxidopa, and IV fluids. Sanada reports even after many months of treatment he could barely stand up at mid-day. This poor child must have missed nearly a year of school as a result of this unnecessary vaccine and its dreaded complications.
The lesson learned for patients, family, and doctors, is that when there are POTS symptoms after COVID-19 vaccination, myopericarditis must be entertained. There are cardiac afferent pathways that influence autonomic function and the two conditions are not entirely separate.
If you find “Courageous Discourse” enjoyable and useful to your endeavors, please subscribe as a paying or founder member to support our efforts in helping you engage in these discussions with family, friends, and your extended circles.
Sanada Y, Azuma J, Hirano Y, Hasegawa Y, Yamamoto T. Overlapping Myocarditis and Postural Orthostatic Tachycardia Syndrome After COVID-19 Messenger RNA Vaccination: A Case Report. Cureus. 2022 Nov 2;14(11):e31006. doi: 10.7759/cureus.31006. PMID: 36475233; PMCID: PMC9717213.